What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 9, 2:28 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 9, 2:28 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
428 PM EDT Tue Jul 9 2019
.NEAR AND SHORT TERM [Tonight Through Thursday Night]...
Shower and thunderstorm activity will continue across the tri-state
region through the early evening hours, influenced by the elongated
upper low over the region. The combination of strong daytime heating
and PWATs exceeding 2 inches across the region will yield widespread
storm coverage through the early to mid-evening hours before storms
dissipate. A brief lull in storms is expected overnight with mostly
cloudy skies keeping temperatures in the mid to upper 70s.
The aforementioned area of low pressure will propagate into the
Gulf of Mexico overnight. The normal land-breeze circulating back
out to the Gulf of Mexico will provide favorable convergence for
thunderstorm development around the low pressure center. This,
coupled with anonymously warm Gulf of Mexico temperatures will
likely yield in the development of this system into a tropical
depression or storm in the north central Gulf of Mexico during the
day Wednesday. Hi-res model guidance has been consistent in
indicating robust convective development south of the low center
over the Gulf of Mexico. increased southerly flow over land will
enhance the sea-breeze on Wednesday, yielding bands of efficient
rainfall producing showers and thunderstorms across the region.
Storms will have decent forward motions, cutting down on rainfall
totals across the area.
The timing of a mid-level shortwave trough pushing across the lower
and mid-Mississippi Valley along with the position of the Bermuda
High to the east and retreating ridge over the southwest to the east
will be key factors in the eventual track of this system into the
long term.
.LONG TERM [Friday Through Tuesday]...
Operational model guidance continues to align in good agreement in
the general timing of the aforementioned mid-level shortwave
pushing into the southeast late Thursday into Friday. This,
coupled with the retreating high over the Southwest and the
influence of the Bermuda High to the east will help to steer the
system further west. Guidance is indicating this system moving
westward and impacting the southern Louisiana coast by the early
part of the weekend. While there is still some uncertainty in the
forecast regarding the finer details of exactly where this system
will track, confidence has increased in associated impacts
generally remaining to the west of the area, with more seasonable
rain chances resuming across the tri-state area over the weekend.
&&
.AVIATION...
[Through 18Z Wednesday]
Patchy MVFR cigs this afternoon along with scattered
thunderstorms. Overnight, patchy MVFR vsbys possible near TLH and
VLD, which should clear out by 15Z when we'll begin to see
scattered coverage of storms again near ECP, TLH, and VLD. Winds
will generally be light, but may be gustier during storms directly
affecting terminals.
&&
.MARINE...
Conditions will deteriorate on Wednesday and winds increase out of
the south. As a result, waves will also increase with advisory
conditions possible by Thursday or Thursday night. Widespread
heavy rain, thunderstorms and waterspouts will all be possible.
&&
.FIRE WEATHER...
Patchy fog is possible during the early to mid-morning hours
Wednesday and Thursday.
&&
.HYDROLOGY...
Little change in the expected rainfall amount forecast this
afternoon associated with the developing system. General rainfall
amounts will range from 1 to 3 inches across the Big Bend of
Florida, with 1 to 2 inches into southern Georgia and southeastern
Alabama. Higher amounts, generally on the order of 2 to 4 inches
will be possible along the Florida Panhandle through Sunday.
Isolated higher amounts are possible given the rainfall rates that
storms will be capable of. The highest rainfall amounts will be
realized in any bands of heavy rain that develop and move across an
area. Flooding concerns at this time will be limited to urban and
poor drainage areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 91 74 89 74 / 40 80 50 70 40
Panama City 78 88 78 86 78 / 60 70 50 70 50
Dothan 75 93 74 90 74 / 30 80 20 70 20
Albany 76 92 75 90 74 / 20 80 30 70 20
Valdosta 73 89 73 89 72 / 30 80 30 60 20
Cross City 75 88 74 89 74 / 40 80 50 70 50
Apalachicola 77 88 77 86 77 / 60 70 60 80 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Pullin
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Nguyen
MARINE...Pullin
FIRE WEATHER...Barry
HYDROLOGY...Pullin
In the hours before
Special weather statement, Jul 9, 12:04 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
104 PM CDT Tue Jul 9 2019
ALZ068-091845-
Geneva AL-
104 PM CDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA COUNTY UNTIL 145
PM CDT...
At 104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 9 miles northwest of Geneva. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Geneva, Samson, Vaughanville, Spears, Sellersville, Lytle, Ganer,
Marl, Logan Field Municipal A/P and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8606 3116 8592 3099 8587 3099 8613
3100 8616
TIME...MOT...LOC 1804Z 024DEG 4KT 3113 8599
72-BUNKERSpecial weather statement, Jul 9, 12:42 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
242 PM EDT Tue Jul 9 2019
FLZ014-015-115-091930-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
242 PM EDT Tue Jul 9 2019
...SPECIAL WEATHER STATEMENT...
At 242 PM EDT/142 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northwest of Apalachicola, moving northwest at
10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Howard Creek, Buck Siding, Beverly, Hays Place and Fort Gadsden.
LAT...LON 2976 8513 2978 8511 2978 8514 2979 8515
2980 8515 2982 8516 2982 8517 2983 8518
2992 8524 2998 8503 2997 8502 2999 8501
2981 8493 2974 8512
TIME...MOT...LOC 1842Z 156DEG 8KT 2983 8506
98-DICATARINASpecial weather statement, Jul 9, 1:16 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
216 PM CDT Tue Jul 9 2019
FLZ007>010-092000-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
216 PM CDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON...HOLMES AND
NORTHERN WASHINGTON COUNTIES UNTIL 300 PM CDT...
At 215 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Funiak Springs to 6 miles north of
Bonifay. Movement was south at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Chipley, De Funiak Springs, Bonifay, Eglin Air Force Base, Union,
Ponce De Leon, Caryville, Esto, Westville, Noma, Hinsons Crossroads,
Cluster Springs, Whitehead Crossroads, Cerrogordo, Gritney, Arrant
Settlement, De Funiak Spring Airport, Rock Hill, Glendale and Holland
Crossroads.
LAT...LON 3089 8622 3091 8591 3100 8562 3099 8561
3091 8557 3086 8560 3083 8560 3083 8553
3074 8549 3060 8584 3057 8618
TIME...MOT...LOC 1915Z 350DEG 15KT 3077 8612 3079 8589 3088 8565
98-DICATARINASpecial weather statement, Jul 9, 1:57 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
257 PM CDT Tue Jul 9 2019
FLZ008-010-092045-
Central Walton FL-Washington FL-
257 PM CDT Tue Jul 9 2019
...SPECIAL WEATHER STATEMENT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Vernon, moving south at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Live Oak, Ponce De Leon, Millers Ferry, Hinsons Crossroads, Red Bay,
Douglass Crossroad and Knox Hill.
LAT...LON 3070 8599 3071 8595 3069 8581 3049 8583
3053 8607
TIME...MOT...LOC 1957Z 020DEG 13KT 3066 8590
98-DICATARINASpecial weather statement, Jul 9, 2:50 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM CDT Tue Jul 9 2019
ALZ066-067-092130-
Dale AL-Henry AL-
350 PM CDT Tue Jul 9 2019
...SPECIAL WEATHER STATEMENT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abbeville, moving southwest at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Abbeville, Headland, Ozark, Newville, Bells Crossroads, Dill,
Kirkland Crossroads, Edwin, Mabson, Arguta, Snells Crossroads,
Graball, Dale County Lake, Skipperville, Echo, Blackwood, Capps,
Roberts Crossroads, Barefield Crossroads and Murphy Station.
LAT...LON 3158 8520 3132 8541 3152 8569 3162 8554
3162 8542 3170 8542 3171 8540 3171 8539
TIME...MOT...LOC 2050Z 044DEG 12KT 3159 8536
98-DICATARINASpecial weather statement, Jul 9, 3:10 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 PM CDT Tue Jul 9 2019
ALZ065>067-069-092200-
Dale AL-Henry AL-Coffee AL-Houston AL-
410 PM CDT Tue Jul 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR DALE...WEST CENTRAL HENRY...EAST
CENTRAL COFFEE AND NORTHWESTERN HOUSTON COUNTIES UNTIL 500 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Ozark, moving southwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Fort Rucker, Ozark, Midland City, Newton, Pinckard, Hollis
Dairy Road, Bells Crossroads, Hunt Field, Waterford, Dill, Hooper
Stage Field, Kirkland Crossroads, Knox Field, Mabson, Arguta, Ewell,
Dale County Lake, Marley Hill and Camp Alaflo Bsa.
LAT...LON 3146 8535 3120 8555 3141 8587 3160 8557
TIME...MOT...LOC 2110Z 048DEG 20KT 3148 8549
98-DICATARINA